Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 27, 2021, 4:46 PM EDT for Volusia County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 27, 2021, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 128 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS82 KMLB 272046 SPSMLB Special Weather Statement National Weather Service Melbourne FL 446 PM EDT Tue Jul 27 2021 FLZ041-044-272115- Northern Lake County-Inland Volusia- 446 PM EDT Tue Jul 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES... At 444 PM EDT, a strong thunderstorm was located over DeLeon Springs, moving northeast at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Daytona Beach, DeLand, DeLeon Springs, DeLand Airport and West DeLand. Torrential rainfall is also occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. A quick 2 to 3 inches of rain will be possible with this storm. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2920 8114 2890 8137 2904 8152 2926 8132 TIME...MOT...LOC 2044Z 231DEG 7KT 2909 8137 $$ Watson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 317 PM EDT Tue Jul 27 2021 .DISCUSSION... ...Peak Heat Indices 101-106F Next Few Afternoons... ...Locally Heavy Rainfall Remains Possible Next Few Days... Current-Tonight...An early initiation of showers and storms this afternoon across east central FL with many boundary collisions occurring. Storm steering flow into this evening will be weak and generally of a southerly component (5 kts), though with such a light component larger/stronger boundary collisions will allow for storm movement to be erratic at times. PWAT values will average well in excess of 2 inches areawide. Temperatures at 500 mb remain fairly warm at -5.5C to -6.5C. While lapse rates are not that impressive, parameters continue in place for SCT-NMRS (50-60pct) convection. A few storms could be strong with primary threats of frequent cloud to ground lightning strikes, gusty winds of 40 to 45 mph and torrential downpours leading to isolated rainfall totals of 1 to 3 inches. This may cause localized flooding of roads and other poorly drained urban and low-lying areas. The Atlantic high pressure ridge axis remains suppressed across south Florida. Light morning winds have become ESE/SE near the coast with sea breeze formation and slow penetration inland. The 915 MHZ USAF Cape wind profilers continue to show a dominant SWRLY direction above the surface thru 10.0 ft, though speeds remain fairly light, generally 5-10 kts. Lingering early evening convection will weaken and/or move offshore by midnight. Mins in the M70s for most areas. Cloud debris will gradually diminish thru the night. Offshore surface wind component light. Wed-Tue...Previous Modified...The subtropical ridge remains centered well east for much of the week, then builds into the central Atlantic Ocean this weekend into early next week. A far western extent of the ridge axis will remain across South Florida through the period. Aloft, weak ridging is forecast with no significant features. A stalled weak front across northern FL is expected to linger through late week before dissipating this weekend. This could cause an enhancement to our rain chances late this week, as deep moisture continues to be drawn up into east central Florida. Light winds are forecast to prevail across Central FL for much of this week into next weekend, and with the ridge axis well to our south expect light SW to W flow across Central FL. The sea breeze combined with deep moisture and daytime heating will be the driver of showers and lightning storms each afternoon, as rain chances range from 50-60 percent each day. Frequent lightning strikes, torrential downpours, and gusty winds will continue to be the primary threat from storms. There will be a higher threat for localized flooding due to slow storm motion, with some storms likely able to produce 1-3 inches of rain in a 1-2 hour time period. Afternoon highs should reach the low 90s along the coast and low to mid 90s inland, with peak heat indices between 101 and 106 each day. Remaining muggy overnight as lows settle in the mid to upper 70s. && .AVIATION...Earlier start to SHRA/TSRA this aftn along with higher coverage. Numerous boundary collisions will continue to generate convection through 00Z so TEMPO IFR/MVFR for all terminals. Then mainly VFR aft 00Z with light SW flow around 5 knots. On Wed, westerly flow 5-10 knots should bring scattered SHRA eastward by 15Z- 16Z developing into TSRA thereafter, esp when they collide with the east coast sea breeze in the aftn. && .MARINE...Afternoon-Tonight...S/SSE (ESE at coast) winds around 10 kts. The wind component will switch back to SSW/SW this evening and overnight. Afternoon and evening showers and storms along the coast could last into the evening and pose a threat across the Intracoastal Waterway and very near shore Atlc waters. Storm steering flow will generally be out of the south or SSW and could be erratic at times due to the weak nature (5 kts). Seas generally 2-3 ft but could build to 4 ft well offshore (north of Cape) and, of course, will be locally higher invof stronger storms. Wed-Sun...Previous Modified...Favorable boating conditions are forecast to persist across the local waters through the week and likely into next weekend outside of any shower/storm activity. Winds will generally be light, becoming southeast to south at 10-15 knots behind the sea breeze each afternoon. Seas around 1-2 feet, with 3 feet possible well offshore. The highest coverage of afternoon storms will focus along and west of I-95, though there will still be some activity across the Intracoastal Waterway and very near shore Atlc waters. Weak west winds and some dominant boundary collisions will also nudge a few storms toward the coast late each afternoon and evening. Cloud-to-ground lightning strikes, torrential downpours, and a few wind gusts to 35 knots will be the main threats to mariners. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 75 90 / 30 60 30 60 MCO 76 92 76 93 / 30 60 30 60 MLB 76 92 76 91 / 30 60 30 60 VRB 74 92 74 92 / 20 60 30 60 LEE 77 92 77 92 / 30 60 20 60 SFB 76 92 76 92 / 30 60 30 60 ORL 78 92 78 93 / 30 60 30 60 FPR 74 92 74 92 / 30 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER....Negron AVIATION...Kelly
Hazardous weather outlook, Jul 27, 9:50 AM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 950 AM EDT Tue Jul 27 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 950 AM EDT Tue Jul 27 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A continued very moist south to southwest wind flow will lead to the development of numerous afternoon showers and lightning storms across east central Florida, mainly from late afternoon through early evening. Today's storms will move north to northeast at around 5 mph. The strongest storms will be capable of producing frequent cloud to ground lightning strikes, torrential downpours, and wind gusts of 40 to 45 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Today's more intense, slow moving storms will be capable of producing rainfall totals of 1 to 3 inches in some locations. This may cause localized flooding of roads and other poorly drained urban and low lying areas. Never drive into an area where water covers the road. .MARINE THUNDERSTORM GUST IMPACT... The threat remains for thunderstorm wind gusts to around 35 knots on inland lakes, the Intracoastal Waterway and near shore Atlantic waters during the late afternoon and early evening. Move to safe harbor in advance of storms today. .EXCESSIVE HEAT IMPACT... The combination of high temperatures in the lower to mid 90s with high humidity will lead to afternoon heat index values between 101 and 106 degrees across east central Florida. If you will be engaged in any outdoor activity today be sure to remain well-hydrated and take frequent indoor rest breaks. .RIP CURRENT IMPACT... There will be a Moderate Risk of dangerous rip currents at the central Florida Atlantic beaches again today. While rip currents will be present all day, the threat will be highest from 200 PM through 800 PM due to tidal effects. Always swim within sight of a lifeguard and never enter the water alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered afternoon and early evening lightning storms are forecast each day through next weekend. Frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 mph will be the main threats. Localized poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. However, spotters are requested to report any rainfall amounts in excess of two inches, or observation of flooding to the National Weather Service in Melbourne. Sedlock/Cristaldi
In the hours before
Local storm report, Jul 27, 3:15 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
315 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 3 ESE FELLSMERE 27.75N 80.55W
07/27/2021 Indian River FL TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD ABOUT 3 MILES WEST OF
LIBERTY MAGNET SCHOOL IN SEBASTIAN. COULD NOT TELL IF IT
WAS TOUCHING THE GROUND BUT QUICKLY DISSIPATED.
&&
JRSSpecial weather statement, Jul 27, 3:15 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Tue Jul 27 2021
FLZ047-054-271945-
Southern Brevard County-Indian River-
315 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES...
At 314 PM EDT, a strong thunderstorm was located over Roseland. The
storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2765 8066 2792 8065 2792 8044 2788 8042
2764 8041
TIME...MOT...LOC 1914Z 253DEG 2KT 2783 8051
KNSpecial weather statement, Jul 27, 4:25 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
425 PM EDT Tue Jul 27 2021
FLZ054-058-059-272100-
St. Lucie-Okeechobee-Indian River-
425 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND WESTERN INDIAN RIVER COUNTIES...
At 424 PM EDT, a strong thunderstorm was located 7 miles southeast of
Blue Cypress Lake, moving north at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Blue Cypress Lake.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2743 8057 2749 8071 2760 8085 2767 8087
2770 8087 2782 8074 2753 8044
TIME...MOT...LOC 2024Z 164DEG 7KT 2764 8070
WatsonSpecial weather statement, Jul 27, 4:46 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 446 PM EDT Tue Jul 27 2021 FLZ041-044-272115- Northern Lake County-Inland Volusia- 446 PM EDT Tue Jul 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND CENTRAL VOLUSIA COUNTIES... At 444 PM EDT, a strong thunderstorm was located over DeLeon Springs, moving northeast at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Daytona Beach, DeLand, DeLeon Springs, DeLand Airport and West DeLand. Torrential rainfall is also occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. A quick 2 to 3 inches of rain will be possible with this storm. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2920 8114 2890 8137 2904 8152 2926 8132 TIME...MOT...LOC 2044Z 231DEG 7KT 2909 8137 Watson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:15 PM EDT | Special Weather Statement | MLB | Indian River | 30 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | MLB | Indian River | 35 min |
| Jul 27, 5:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 119 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.